Azilect


#1
Hi All,

I've just been put on Azilect, yesterday. This is my first form of treatment for PD.

Does anyone have any experience, good or bad, with Azilect? How long does it take to have any effect?

#2
Hi I have taken azilect for the last two years , it's a MAO drug which helps to retain the dopamine in your brain, I am quite slow walking & a bit stiff in the morning but don't want DA drugs until it's necessary.
I haven't had any side affects and to be honest I don't know how much worse I would be without them , i was diagnosed in jan. 2009 but looking back had signs for 8yrs , I am 69yrs old still walk 2mls do tai chi & aqua fit.hope it woorks for you but keeping active & laugh often .:grin::grin:
regards Marie

#3
Hi,
I've been on it for 6 months now with no side effects. As for any direct benefits, I my handwriting got a bit quicker!

I've read a lot of opinion on Azilect, on this forum and others, that dismiss it for not having a massive symptomatic effect. BUT the important thing, at least for me, and which a lot of people seem to miss, is that its main effect is to inhibit the destruction of dopamine in the brain. So no it won't improve symptoms much itself, but it means, for those of us on levodopa, possibly longer and more smoothed out "peaks" in dopamine level. I'm pretty sure I'd be on more regular levodopa doses than I am now without it.

#4
Hi kjimn,

I'm one of the minority of people who had side-effects bad enough to stop taking Azilect after 3 or 4 weeks. My symptoms got worse and I felt like Eeyore under his little black cloud. I've had bouts of moderate depression before but nothing like that. I haven't actually seen anyone else on the Forum who has had a similar experience with Azilect.

I've been coping okay on ropinirole for about 2 and a half years now.

Best wishes.

#5
Hi kjimn

Having very slowly built up the dosage of agonist Mirapexin to 3 x 0.7mg per day over about 3 years, my consultant recommended Azilect 1 mg daily, which I take after breakfast.
I collected statistics to see how long it was effective, which showed that my shakes and stiffness were virtually suppressed for about 6 to 7 hours. After 10 months on the combination, I still feel OK for most of the working day.
One has to take the potential side-effects quite seriously, so I get an annual grilling from the consultant about the potential hazards such as hallucinating, sleep disturbance and OCD behaviour.
I intend to keep drug dosages low for as long as possible - some will-power is needed from time-to-time, but going along OK for now.
Regards from Haltonapp

#6
When diagnosed in dec 2005 I was put on Azilect by the nuero and stayed on it for 3 years. I functioned very well and then I progressed to da requip which I'm on 3mg four times a day.This was early 2009. Every time I see a pd consultant my medication goes up and last year I went onto to sinemet the low dose (Yellow tablet)I suppose at times I feel very calm and depending how I'm feeling I get a bit sshaky with the left arm as was in the beginning the one with tremors.I am 72.
Last week I saw the consultant wwho wants to try me on sinemet CR twice a day.I am getting a bit worried now as I dont feel like upping the dose as I'm on levadopa and there is nowhere to go after that.So this is my pill table.
1x1mg azilect
4x3mg requip (to be reduced if CR below works)
4x Sinemet 12.5mg/50mg
2x 1/2 tablet of sinemet CR

So coming back to the azilect for the original poster I had no problems. Now in my 7th yeaar of pd and getting stiffer but still get out and about.
Will admit the requip has given me moree sex-drive but the wife and I both agree it's under control. So she said.
Sorry if you get double characters,i bounnce back (just like that)
All the best
Call me Al.

#7
Hi Bigbee

I have read your letter with interest,as I am also 72 and have pd since 2004. Like yourself I am on a lot of med. which I think is as far as I can go. My neuro has suggested that I should go the way of the DUODOPA PUMP . Some time ago I put it to the forum if anybody had any first hand information of this method, but alas got no reply.
My med is ,
1 X AZILECT 1mg
2 X SINEMET PLUS 50x100 7 TIMES DAILY
1 X SINEMET CR AT NIGHT
1 X REQUIP 4mg TO REPLACE NEUPRO PATCH
1 X MADOPAR 1205mg
As you can see I am at my limit. I have ON and OFF periods which are 50/50 in a 15 hr day. When ON I am good and can get about. When OFF I am bad and can hardly walk.I keep in touch with the MICHAELJ. FOX website and they are making big strides in America with med [ levadopa ] which will be slow release and taken twice daily. One company hopes to be on the market by the end 2012.
Heres looking to the future and keep smiling:stuck_out_tongue:

MAGPIE9

#8
Hi Bigbee. I have been on Azilect for about 6 months now. No side effects whatsoever. No dramatic overall improvement but it does seem to smooth out the peaks and troughs. I have been sleeping better too.

Good luck! Chris

#9
I have been on Azilect for 6 months, it hasn't helped my tremor. The main reason for taking
it is to try to prevent the loss of dopamine, which my consultant says is not proved. I do have
vivid dreams but otherwise have not noticed any particular side effects. I was diagnosed 20 months
ago, I am 60 and was very reluctant to go on medication. I thought I would grow another head!

#10
Hi folks, sorry not to reply for yonks.I do that alot.I come on here and then disappear until I feel the need to come back again. Very self-centered of me as we are all in this together and many of you care as much for others as well as yourselves as the newbees need that help initially as we all did in the early days.
Coming back to Azilect, the worse thing I have found is my chemist is finding it harder to get. I am getting the impression that it is the chemist and the supplier definitely who are not performing. Do others have the same problem?
Also as I wrote earlier I take Requip 3mg four times a day. Not noticing on my last collection I got 3 packets of Requip 2mg and 3 packets of Ripinirole also at 2mg. I have always taken Requip the company who produced the drug initially. Is it all right to mix them?
See how I turned it round to me again.:flushed: